MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION RX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00545560
Medical Device Problem Codes Break (1069); Premature Activation (1484); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/27/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a flexima rx biliary stent was used during an endoscopic retrograde cholangiopancreatography procedure, performed on (b)(6) 2021.During the procedure, when the physician attempted to deploy the stent, the wire snagged and the stent deployed prematurely.There were no information on how the procedure was completed.There were no patient complications reported as a result of this event.Boston scientific has been unable to obtain additional information regarding the event to date, despite good faith efforts.This event has been deemed a reportable event based on the investigation finding of guide catheter detached/separated.
 
Additional Manufacturer Narrative
(b)(4).The returned flexima rx biliary stent was analyzed, and a visual evaluation noted that the guide catheter was detached with the stent loaded on it.The pull wire was not broken.Additionally it was observed that the push catheter was kinked and it was torn.No other issues with the device were noted.The reported event was not confirmed.According to the product conclusion, it is most likely that user manipulation, some technique applied while inserting the device and/or even tortuous anatomy could have contributed on kinking the push catheter, once the push catheter was kinked the user may have experienced difficulties on releasing the stent which took the user to apply some technique and/or extra force that ended detaching the guide catheter and tearing part of the push catheter, as result of this issue the user perceived that the stent had a premature deployment.Therefore, adverse event related to procedure is selected as the most probable root cause for the complaint.Since the pullwire was not found broken, it was not possible to confirm the reported complaint, this code will be assigned as no problem detected.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.

Brand Name
RX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key13005560
Report Number3005099803-2021-06341
Device Sequence Number4926011
Product Code FGE
UDI-Device Identifier08714729337867
UDI-Public08714729337867
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K965147
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/18/2023
Device Model NumberM00545560
Device Catalogue Number4556
Device Lot Number0025372115
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/09/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/17/2021
Initial Report FDA Received Date12/14/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/18/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown